Thunderstorm Wind, Rhea
- When
- June 30, 12:40 PM EST
- Where
- Rhea County, 0.89 mi SE of Morgantown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.490, -85.010
Two trees were reported down near Dayton.
A weak meso scale convective system moved southeast out of the Ohio Valley into the Southern Appalachian region where the resident air mass was composed of moderate instability and adequate shear for storm organization.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
A weak meso scale convective system moved southeast out of the Ohio Valley into the Southern Appalachian region where the resident air mass was composed of moderate instability and adequate shear for storm organization.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 30, 12:15 PM EST, 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 115 PM EDT TUE JUN 30 2015 .AVIATION...UPPER TROUGH IN PLACE OVER THE REGION WITH THE AIR MASS BECOMING AT LEAST MODERATELY UNSTABLE THIS AFTERNOON. LOW LEVEL MOISTURE INCREASING AND CAPE VALUES WILL BE GREATER THE 2000J/KG. ALL THIS WILL AID THUNDERSTORM DEVELOPMENT TODAY. STRONG TO POTENITALLY SEVERE STORMS CAN BE EXPECTED WITH DAMAGING WINDS...LARGE HAIL AND HEAVY RAINFALL THE MAIN THREAT. BEST TIMING FOR THUNRDERSTORMS WILL BE BETWEN 21Z AND 00Z....BUT SOME SCATTERED CONVECTION SHOULD LINGER INTO THE EVENING. OVERNIGHT...CONVECTION SHOULD BE ISOLATED WITH LIMITED COVERAGE AND WILL NOT MENTION IN TAFS FOR NOW. ADDITIONAL CONVECTION IS EXPECTED ON WEDNESDAY BUT GENERALY AFTER 18Z. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && MJB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 329 AM EDT TUE JUN 30 2015 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-010730- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 329 AM EDT TUE JUN 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... NUMEROUS AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED AS AN UPPER LEVEL DISTURBANCE MOVES OVER THE AREA. THERE IS A POTENTIAL FOR A FEW SEVERE STORMS...WITH LARGE HAIL AND DAMAGNING WIND GUSTS POSSIBLE. HEAVY RAIN AND FREQUENT LIGHTNING CAN BE EXPECTED WITH MOST STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... AN UPPER TROUGH OF LOW PRESSURE WILL REMAIN ACROSS THE EASTERN UNITED STATES FOR MUCH OF THE WEEK. SEVERAL ROUNDS OF DISTURBANCES MOVING AROUND THE TROUGH WILL BRING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EACH DAY...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. A CHANCE OF STRONG TO SEVERE THUNDERSTORMS EXISTS EACH DAY...WITH THE MAIN CONCERN BEING STRONG DOWNBURSTS WINDS...TORRENTIAL RAINS...AND FREQUENT LIGHTNING. LOCALIZED FLASH FLOODING IS POSSIBLE...WITH THE GREATEST RISK OF FLOODING EXPECTED TO BE WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES FROM THIS AFTERNOON THROUGH THURSDAY.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
912 AM EDT TUE JUN 30 2015
TNZ099-301400-
HAMILTON-
912 AM EDT TUE JUN 30 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN HAMILTON COUNTY...
AT 911 AM EDT...A STRONG THUNDERSTORM WAS OVER RIDGESIDE...OR NEAR
CHATTANOOGA...MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CHATTANOOGA...SODDY-DAISY...SIGNAL MOUNTAIN...ROSSVILLE...WALDEN...
LAKESITE...RIDGESIDE...HARRISON...FAIRMOUNT...RED BANK...
COLLEGEDALE...LOOKOUT MOUNTAIN...APISON...OOLTEWAH...MIDDLE VALLEY...
EAST BRAINERD...EAST RIDGE...HARRISON BAY S.P. AND FALLING WATER.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3501 8542 3504 8541 3504 8539 3507 8536
3509 8536 3511 8539 3515 8539 3518 8536
3526 8508 3515 8502 3513 8503 3508 8500
3504 8500 3502 8496 3499 8498 3498 8545
TIME...MOT...LOC 1311Z 257DEG 22KT 3502 8524
MJBSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
948 AM EDT TUE JUN 30 2015
TNZ100-301415-
BRADLEY-
948 AM EDT TUE JUN 30 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BRADLEY COUNTY...
AT 947 AM EDT...A STRONG THUNDERSTORM WAS NEAR WILDWOOD LAKE...OR 10
MILES SOUTH OF CLEVELAND...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SOUTH CLEVELAND...WILDWOOD LAKE...FLINT SPRINGS...WATERVILLE...GAP
SPRINGS...RED CLAY S.P....MCDONALD AND APISON.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3499 8498 3502 8496 3504 8500 3506 8499
3506 8500 3508 8500 3508 8501 3511 8501
3512 8473 3509 8474 3508 8474 3499 8478
TIME...MOT...LOC 1347Z 268DEG 33KT 3502 8487
MJBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
949 AM EDT TUE JUN 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM HAIL CHATTANOOGA 35.07N 85.26W
06/30/2015 E0.88 INCH HAMILTON TN TRAINED SPOTTER
DIME TO NICKEL SIZED HAIL REPORTED BY SPOTTER IN EAST
RIDGE.
&&
TGSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1202 PM EDT TUE JUN 30 2015
TNZ035-067-301645-
ROANE-MORGAN-
1202 PM EDT TUE JUN 30 2015
...A STRONG THUNDERSTORM WILL AFFECT ROANE AND SOUTHEASTERN MORGAN
COUNTIES...
AT 1202 PM EDT...A STRONG THUNDERSTORM WAS NEAR ROCKWOOD...MOVING
EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
OAK RIDGE...KINGSTON...ROCKWOOD...OLIVER SPRINGS...MIDTOWN...
FAIRVIEW...HARRIMAN...OAKDALE...COALFIELD...DEARMOND...BRADBURY AND
PINE ORCHARD.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3583 8477 3586 8473 3589 8471 3591 8468
3599 8472 3604 8477 3607 8436 3591 8427
3590 8427 3590 8429 3588 8428 3589 8433
3584 8434 3582 8438 3578 8438 3577 8439
3578 8442 3576 8443
TIME...MOT...LOC 1602Z 279DEG 21KT 3593 8472
MJBSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1225 PM EDT TUE JUN 30 2015
TNZ081>083-098-099-301715-
RHEA-BLEDSOE-MARION-HAMILTON-SEQUATCHIE-
1225 PM EDT TUE JUN 30 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN RHEA...
BLEDSOE...SEQUATCHIE...NORTHWESTERN HAMILTON AND CENTRAL MARION
COUNTIES...
AT 1224 PM EDT /1124 AM CDT/...A LINE OF STRONG THUNDERSTORMS WAS
ALONG A LINE EXTENDING FROM NEAR PIKEVILLE TO 7 MILES SOUTHEAST OF
TRACY CITY...AND MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
DAYTON...DUNLAP...PIKEVILLE...SIGNAL MOUNTAIN...WALDEN...WHITWELL...
FAIRMOUNT...GRAYSVILLE...POWELLS CROSSROADS...MARTIN SPRINGS...FOSTER
FALLS S.P....SEQUATCHIE CAVE...EVENSVILLE...NORTH CHICKAMAUGA CREEK
GORGE...GRIFFITH CREEK...BRAYTON...LONE OAK...FLAT TOP MOUNTAIN...OLD
CUMBERLAND AND PALIO.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3514 8581 3522 8572 3524 8569 3531 8564
3532 8557 3536 8551 3541 8549 3541 8551
3566 8528 3564 8487 3506 8541
TIME...MOT...LOC 1624Z 252DEG 17KT 3554 8525 3519 8565
MJBThe Northeast Alabama radar (KHTX), 116 km away, was scanning. The volume nearest the first event began at 17:37 UTC.
6 thunderstorm wind. Local standard time, as filed.
Two trees were reported down near Dayton.
One tree was noted to have been downed by thunderstorm gusts on the WBIR Facebook page.
Multiple trees were reported down across the northern half of the county from 215 to 245 pm.
Two trees were reported down in the area.
One tree was reported down on Black Creek Road.
Tree limbs with four to five inch diameters were reported down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2015Every state in 2015This day in weather historyWarnings in Tennessee, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 582251, 582252, 582253, 582254, 582255, 582256.